because it says that this pill makes you gain weight. like this I just add it to my insulin pomp.
I understand your concern about weight gain and controlling your blood sugars. However one as to balance this against the need to take this medication and your insulin. I am assuming that the doctor who prescribed Abilify was aware that you are a diabetic who takes insulin. Abilify can also cause weight loss as a side effect. The main importance is to make sure that your blood sugar remains in range rather than the carbohydrates in Abilify. You should inform your Diabetic Clinic or Doctor before you start taking Abilify and when you stop taking Abilify. Your blood sugar will need to be monitored closely when you start Abilify and when you stop taking Abilify. Abilify can make you have high blood sugar so you may need to adjust your insulin accordingly. I am not sure what you mean when you say ‘like this I just add it to my insulin pomp’. Do not put Abilify in your insulin if this is what you mean.
Abilify causes weight gain, but not because it has carbs. Many drugs that work on the brain cause weight gain. Monitor your blood sugar and you'll see if you need to increase your insulin pump.
Hi, butterfly! Each abilify tablet contains a miniscule amount of cornstarch as an inert ingredient ~ something like <0.01 carbohydrate.
All antipsychotics can cause weight gain in some users by increasing appetite and/or slightly changing your metabolism. Abilify is a newer AP that's considered most weight neutral (one that's considered least apt to cause weight gain).
As Emerald said, it may cause insulin resistance in a few people so you'll need to track your BGs closely and notify your doctor if you see a trend. Also, Abilify should only be taken by mouth.
Best wishes, WCV
ButterflyG the best i can do is everywhere i check aBilify does not have carb's in it howerver it and most the drugs in its class cause a craving for foods candy with Carbs like the highly controled clonazoril etc so people on these meds must control there craving for both that is the reasons for the weight gain and problems with people with Diabetes good luck..Chuck WISE retired pharmacy technician Cpht.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Aug 2013 • 5 answers
Updated 26 Jul 2010 • 6 answers
Updated 11 Oct 2011 • 4 answers
Updated 25 Dec 2016 • 2 answers
Updated 17 Dec 2017 • 1 answer